MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-4.0-35-135-P-NS-DAV
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.
 
Event or Problem Description
The cxi support catheter was used for a left leg arteriogram intervention.The catheter was over a wire guide, subintimal, and used to cross a very tight long lesion in the superficial femoral artery (sfa).The doctor tried to rotate the catheter multiple times to redirect the tip, causing the middle of the catheter to twist to the point where the catheter would no longer advance over the wire guide.The catheter was removed and another catheter was used to complete the procedure with no harm to the patient.Device imaging identified twisting in the catheter to the point of compromise in material integrity.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6987201
Report Number1820334-2017-03391
Device Sequence Number1851467
Product Code KRA
UDI-Device Identifier00827002525436
UDI-Public(01)00827002525436(17)160301(10)4137083
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCXI-4.0-35-135-P-NS-DAV
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2017
Initial Report FDA Received Date10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1